Alert archive / Georgia / River Flood Warnings in 2022

River Flood Warning 59, NWS Atlanta, GA

March 23, 2022Dade County, Georgia; Hamilton County, Tennessee

NWS Atlanta, GA issued this river flood warning at Mar 23, 2022, 8:01 AM EDT for Dade County, Georgia; Hamilton County, Tennessee. It took effect at Mar 23, 2022, 10:17 AM EDT. It was in force for 12 hr.

The area

The outline as issued.

The facts

Issued
Mar 23, 2022, 8:01 AM EDT (12:01 UTC)
In effect from
Mar 23, 2022, 10:17 AM EDT
Expired
Mar 23, 2022, 10:11 PM EDT
In force
12 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Dade County, GA, Hamilton County, TN

The radar

The Northeast Alabama radar (KHTX), 58 km from the middle of the area, began a volume at 12:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Lookout Creek near New England (ENGG1). The gauge peaked at 12.27 ft at Mar 23, 2022, 5:00 PM EDT.

actionminormoderate5101503/2303/2403/25
Action stage
10 ft
Minor stage
12 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03568933, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

928 
WGUS42 KFFC 231201
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
801 AM EDT Wed Mar 23 2022

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...Tennessee...

  Lookout Creek near New England affecting Dade and Hamilton 
  Counties.

For the Lookout Creek...including New England...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC083-TNC065-240015-
/O.NEW.KFFC.FL.W.0059.220323T1437Z-220324T1015Z/
/ENGG1.1.ER.220323T1437Z.220323T1800Z.220324T0414Z.NO/
801 AM EDT Wed Mar 23 2022

...FLOOD WARNING IN EFFECT UNTIL TOMORROW MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Lookout Creek near New England.

* WHEN...Until tomorrow morning.

* IMPACTS...At 13.0 feet, Minor flooding expands along Sells Lane in 
  Trenton...Mason Road near Rising Fawn...and Creek Road near New 
  England. All these roads will be closed. Also minor flooding 
  expands much further downstream as the creek crosses the Tennessee 
  border into the Tiftonia area.

* ADDITIONAL DETAILS...
  - At 7:00 AM EDT Wednesday the stage was 10.4 feet.
  - Forecast...The river is expected to rise above flood stage
    late this morning to a crest of 13.5 feet this afternoon. It
    will then fall below flood stage just after midnight tonight.
  - Flood stage is 12.0 feet.
  - Flood History...This crest compares to a previous crest of
    13.5 feet on 09/21/2021.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
      3473 8556 3487 8553


$$
3 follow-up statements
320 
WGUS82 KFFC 231417
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
1017 AM EDT Wed Mar 23 2022

...The Flood Warning continues for the following rivers in Georgia...
Tennessee...

  Lookout Creek near New England affecting Dade and Hamilton 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC083-TNC065-240230-
/O.EXT.KFFC.FL.W.0059.220323T1417Z-220324T1014Z/
/ENGG1.1.ER.220323T1345Z.220323T1800Z.220324T0414Z.NO/
1017 AM EDT Wed Mar 23 2022

...FLOOD WARNING NOW IN EFFECT FROM THIS MORNING TO TOMORROW 
MORNING...

* WHAT...Minor flooding will continue.

* WHERE...Lookout Creek near New England.

* WHEN...From this morning to tomorrow morning.

* IMPACTS...At 13 feet, Minor flooding expands along Sells Lane in 
  Trenton...Mason Road near Rising Fawn...and Creek Road near New 
  England. All these roads will be closed. Also minor flooding 
  expands much further downstream as the creek crosses the Tennessee 
  border into the Tiftonia area.

* ADDITIONAL DETAILS...
  - At 10:00 AM EDT Wednesday the stage was 12 feet.
  - Forecast...The river is expected to rise to a crest of 13.5
    feet this afternoon. It will then fall below flood stage just
    after midnight tonight.
  - Flood stage is 12 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
      3473 8556 3487 8553


$$
840 
WGUS82 KFFC 231612
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
1212 PM EDT Wed Mar 23 2022

...The Flood Warning continues for the following rivers in Georgia...
Tennessee...

  Lookout Creek near New England affecting Dade and Hamilton 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC083-TNC065-240415-
/O.EXT.KFFC.FL.W.0059.000000T0000Z-220324T0712Z/
/ENGG1.1.ER.220323T1345Z.220323T1800Z.220324T0112Z.NO/
1212 PM EDT Wed Mar 23 2022

...FLOOD WARNING NOW IN EFFECT UNTIL LATE TONIGHT...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Lookout Creek near New England.

* WHEN...Until late tonight.

* IMPACTS...At 12 feet, Flood Stage is reached and minor flooding 
  begins. Flooding begins along Sells Lane in Trenton...Mason Road 
  near Rising Fawn...and Creek Road near New England. In addition...
  minor flooding of pasture and grazing land begins along the flood 
  plain. Minor flooding of the creek can also be expected much 
  further downstream as it crosses the Tennessee border into the 
  Tiftonia area.

* ADDITIONAL DETAILS...
  - At 12:00 PM EDT Wednesday the stage was 12.2 feet and nearly
    steady.
  - Forecast...The river is expected to rise to a crest of 12.4
    feet this afternoon. It will then fall below flood stage late
    this evening.
  - Flood stage is 12 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
      3473 8556 3487 8553


$$
696 
WGUS82 KFFC 240211
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
1011 PM EDT Wed Mar 23 2022

...The Flood Warning is cancelled for the following rivers in 
Georgia...Tennessee...

  Lookout Creek near New England affecting Dade and Hamilton 
  Counties.

GAC083-TNC065-240315-
/O.CAN.KFFC.FL.W.0059.000000T0000Z-220324T0211Z/
/ENGG1.1.ER.220323T1345Z.220323T2100Z.220324T0015Z.NO/
1011 PM EDT Wed Mar 23 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Lookout Creek near New England.

* ADDITIONAL DETAILS...
  - At 10:00 PM EDT Wednesday the stage was 11.6 feet.
  - Forecast...The river is expected to fall to 6.0 feet Monday
    evening.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
      3473 8556 3487 8553


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Mar 23, 7:31 AM EDT, 30 minutes earlier.

Area forecast discussion, Mar 23, 7:31 AM EDT, 30 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
731 AM EDT Wed Mar 23 2022

.PREV DISCUSSION... /Issued 403 AM EDT Wed Mar 23 2022/

..Morning Area Forecast Discussion...

SHORT TERM /Today through Thursday/...

Cold front is currently still west of the Mississippi River. A warm
front is situated across SW portions of GA and should continue to
push northward through the morning. The cold front should move
through the CWA later this afternoon and into the evening hours. The
boundary may end up hanging up across SE GA tonight into early
Thursday.

Earlier organized line of showers and thunderstorms has
significantly weakened over the last few hours. What is left is a
broad area of showers and a few thunderstorms. The severe weather
chances for the remainder of the early morning hours has greatly
diminished. The forecast challenge is what is going to happen during
the day...along and/or ahead of the cold front. Most of the CWA
should be within the warm sector by the early afternoon, and where
breaks in the clouds occur, good heating/surface instability should
develop. The activity early this morning has come through early
enough, some partial clearing across the metro and especially in the
SE CWA is possible. Whether storms develop along a differential
heating boundary or along a pre-frontal trough, do think additional
storms are likely this afternoon, mainly along and south of the
Interstate-85 corridor. Not confident on coverage of any
strong/severe thunderstorms, but any severe thunderstorms that
develops will be capable of producing damaging wind gusts. A brief
tornado cannot be ruled out as deep layer shear will be present.

Have blended in some warmer temps south of the I-85 corridor for
today.

NListemaa

LONG TERM /Thursday Night through Tuesday/...

No significant forecast concerns or weather impacts expected in
the long term period.

Extended period of dry weather expected as NW flow pattern behind
large upper trough persists through Tuesday. Still seeing a
couple clipper type shortwaves in guidance move through the
trough. One early Friday moving over ern TN and far north GA,
producing clouds with no chance of rain. Another speed max moves
through to our north late Sat, but again on the subsidence (south)
side of jet with only a few high clouds here. Upper ridging
builds in from the SW early next week and expect daytime temps to
warm significantly. Widespread 80s likely on Tuesday. Model
disagreement significant at this point so not much confidence on
next chance of rain/storms (that time of year when any decent wave
likely to produce svr wx). Extended guidance estimates sometime
Tues-Fri on week 2.

SNELSON

FIRE WEATHER...
Additional rainfall of 1-1.5 inches likely through this evening
with an extended period of dry weather and favorable prescribed
burning conditions. Afternoon humidity will likely approach
danger criteria (25-30%) Thursday and Friday in spots. Just a
question of how fast 10 hour fuels will dry.

SNELSON

&&

.AVIATION...
12Z Update...
Widespread rain will continue for the next few hours at the metro
TAF sites. Will have to watch the pre-frontal trough across
eastern AL for potential isold tsra development or heavier shra.
Not confident this line will have enough instability to work with
for tsra until it gets south of the I-85 corridor. A period of IFR
cigs likely this morning, then clouds should begin to break by
early afternoon. Winds will also switch over to the SW side by the
early afternoon.

//ATL Confidence...12Z Update...
Med confidence all elements.

NListemaa

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          75  48  64  45 / 100  30  10   5
Atlanta         74  46  63  45 /  60  20   5   5
Blairsville     71  41  59  40 /  70  30   5   5
Cartersville    75  42  63  42 /  50  10   5   5
Columbus        77  48  67  46 /  50  20  10   5
Gainesville     74  47  62  45 /  80  30  10   5
Macon           78  52  68  44 / 100  40  30   5
Rome            75  41  64  42 /  50  10   5   5
Peachtree City  75  45  64  43 /  50  20  10   5
Vidalia         77  59  64  48 / 100  70  60  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...NListemaa
LONG TERM....SNELSON
AVIATION...NListemaa
Hazardous weather outlook, Mar 23, 5:47 AM EDT, 2 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
547 AM EDT Wed Mar 23 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-241015-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
547 AM EDT Wed Mar 23 2022

This Hazardous Weather Outlook is for portions of North and Central
Georgia.

.DAY ONE...Today and Tonight...

Isolated strong to severe storms are possible any time today but
mainly this afternoon over areas south and east of Interstate 85.
These storms could produce damaging winds, hail, very heavy rain
and an isolated, brief tornado.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Mar 23, 7:30 AM EDT, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
730 AM EDT Wed Mar 23 2022

GAZ102-103-231200-
Stewart GA-Webster GA-
730 AM EDT Wed Mar 23 2022

...A strong thunderstorm will impact portions of Stewart and Webster
Counties through 800 AM EDT...

At 729 AM EDT, a strong thunderstorm was near Benevolence, or 8 miles
north of Cuthbert, moving northeast at 45 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Lumpkin, Preston, Richland, Weston, Seminole, Charles, Kimbrough,
Westville, Brooklyn, Leveretts, Troutman, Sanford, Centerpoint,
Dumas, Louvale and Church Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3192 8467 3193 8468 3192 8469 3192 8480
      3193 8480 3192 8481 3192 8491 3195 8497
      3222 8481 3216 8454 3215 8453 3213 8453
      3213 8445 3192 8446
TIME...MOT...LOC 1129Z 236DEG 39KT 3189 8479

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Mar 23, 7:42 AM EDT, 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
742 AM EDT Wed Mar 23 2022

GAZ015-016-023-231200-
Hall GA-White GA-Lumpkin GA-
742 AM EDT Wed Mar 23 2022

...A strong thunderstorm will impact portions of southeastern
Lumpkin, White and northern Hall Counties through 800 AM EDT...

At 742 AM EDT, a strong thunderstorm was over Clermont, or 8 miles
south of Cleveland, moving northeast at 55 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Gainesville, Cleveland, Lula, Clermont, Helen, Unicoi State Park,
Whitley Gap Shelter, Robertstown, Mossy Creek, Murrayville, Camp
Coleman Lake, Garland, Leaf, Smithgall Woods Conservation Are, Sautee
and Qualatchee Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3473 8362 3472 8364 3469 8364 3465 8366
      3462 8364 3458 8364 3455 8362 3453 8363
      3451 8367 3444 8362 3432 8376 3439 8397
      3472 8386 3476 8363
TIME...MOT...LOC 1142Z 222DEG 61KT 3448 8380

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 7:30 AM EDTSpecial Weather StatementFFCStewart, Webster30 min
Mar 23, 7:42 AM EDTSpecial Weather StatementFFCWhite18 min
Mar 23, 8:46 AM EDTSpecial Weather StatementFFCBibb, Crawford29 min
Mar 23, 9:00 AM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Monroe30 min
Mar 23, 9:50 AM EDTSpecial Weather StatementFFCJones25 min
Mar 23, 10:27 AM EDTSpecial Weather StatementFFCTaliaferro, Warren33 min
Mar 23, 10:41 AM EDTSpecial Weather StatementFFCMorgan34 min
Mar 23, 1:10 PM EDTSpecial Weather StatementFFCFannin35 min

Nearby

River Flood Warnings in Georgia, 2022River Flood Warnings in Tennessee, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.